Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 22, 2021Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 22, 2021, 5:30 PM CDT for Tulsa County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 5:30 PM CDT (22:30 UTC)
Expired
Aug 22, 2021, 6:00 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

589 
WWUS84 KTSA 222230
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT Sun Aug 22 2021
 
OKZ060-061-067-222300-
Tulsa OK-Rogers OK-Wagoner OK-
530 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southwestern Rogers,
northwestern Wagoner and east central Tulsa Counties through 600 PM
CDT...

At 530 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Tulsa, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Owasso...                         Catoosa...

This includes Interstate 44 between mile markers 222 and 240.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3599 9584 3611 9601 3627 9582 3618 9565
TIME...MOT...LOC 2230Z 220DEG 10KT 3611 9587 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:14 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 22, 2:14 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
214 PM CDT Sun Aug 22 2021

.DISCUSSION...
The main forecast concern for the next several days is the heat
and humidity. Another Heat Advisory will be issued for tomorrow,
this time for the entire forecast area. Depending on dew point
trends, an Excessive Heat Warning may be needed for a few spots
again tomorrow but will let the mid shift have another look at
that tonight.

A few showers and thunderstorms have developed in the last hour or
so, largely tied to the terrain in Arkansas, as well as the
northern edge of an enhanced cu field across southeast and east
central Oklahoma. Recent HRRR data keep a few storms going past
00Z in northwest Arkansas so will keep a mention through mid
evening to the east of I-49.

Dew points have remained fairly high today, due in part to recent
rains and also winds that kept a notable easterly component in
most spots. Low level winds shift more westerly tomorrow, which
should lead to lower dew points than we've seen today. Despite
this, dew points from the blended guidance look too low,
especially across western parts of the forecast area. Have tweaked
dew points for the next 24 hours more toward the NBM 90th
percentile and lowered tomorrow's highs a degree or two from NBM
values. This combination leads to at least 105 degree heat index
values across much of the area, including the climatologically
less favorable far northwest Arkansas counties.

The trend should be toward lower dew points and hotter
temperatures for Tuesday and Wednesday, with the position of the
upper high favoring Wednesday for the warmest day of the period.
Conditions remain likely to improve late in the week and into next
weekend as the position of the ridge shifts and cloud cover/rain
chances increase. Expect additional heat advisories through at
least Wednesday and likely Thursday as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  99  77 100 /  10   0   0   0
FSM   77  99  75  99 /  10   0   0   0
MLC   75  97  73  97 /  10   0   0   0
BVO   75  97  73  99 /  10   0   0   0
FYV   73  95  71  96 /  10   0   0   0
BYV   74  97  73  97 /  20  10   0   0
MKO   75  96  73  97 /  10   0   0   0
MIO   75  96  73  97 /  10  10   0   0
F10   75  98  73  99 /  10   0   0   0
HHW   75  96  73  95 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM to 8 PM CDT Monday for OKZ049-053>076.

     Heat Advisory until 8 PM CDT this evening for OKZ049-053>059-
     062>066-068>076.

     Excessive Heat Warning until 8 PM CDT this evening for OKZ060-
     061-067.

AR...Heat Advisory from 11 AM to 8 PM CDT Monday for ARZ001-002-010-
     011-019-020-029.

     Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

LONG TERM....22
Hazardous weather outlook, Aug 22, 5:05 PM CDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CDT Sun Aug 22 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CDT Sun Aug 22 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...Ongoing...diminishing after sunset.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread heat index values of 105 to 112 degrees are ongoing this
afternoon with only gradual cooling after sunset. Remember your heat
safety precautions if you have outdoor plans. Additionally, isolated
storms are ongoing along and north of Interstate 40. Locally strong
downburst winds are possible with the strongest storms. Storm
coverage and intensity will diminish after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through FRIDAY...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Hot and dry weather will dominate the weather pattern this week.
Portions of eastern Oklahoma and west central Arkansas are likely
to see afternoon heat indices near 105 degrees each day.
Slightly cooler temperatures are forecast by next weekend along
with a return of thunderstorm chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 22, 4:43 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
443 PM CDT Sun Aug 22 2021

OKZ059-222230-
Pawnee OK-
443 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of west central Pawnee
County through 530 PM CDT...

At 442 PM CDT, Doppler radar indicated a strong thunderstorm near
Morrison, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Pawnee...                         Sooner Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3646 9698 3646 9692 3647 9691 3632 9671
      3625 9688 3625 9692 3633 9693 3633 9701
      3634 9703 3643 9703
TIME...MOT...LOC 2142Z 233DEG 10KT 3629 9706

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 22, 4:43 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
443 PM CDT Sun Aug 22 2021

OKZ066-067-070-222215-
Muskogee OK-Okmulgee OK-Wagoner OK-
443 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southwestern
Wagoner, northwestern Muskogee and northeastern Okmulgee Counties
through 515 PM CDT...

At 442 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Boynton, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Haskell...                        Taft...
Boynton...                        Stonebluff...
Bald Hill...                      Jamesville...
Eram...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3556 9569 3566 9588 3590 9576 3572 9542
TIME...MOT...LOC 2142Z 218DEG 7KT 3566 9575

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Snider
Special weather statement, Aug 22, 5:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
530 PM CDT Sun Aug 22 2021

OKZ060-061-067-222300-
Tulsa OK-Rogers OK-Wagoner OK-
530 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southwestern Rogers,
northwestern Wagoner and east central Tulsa Counties through 600 PM
CDT...

At 530 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Tulsa, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Owasso...                         Catoosa...

This includes Interstate 44 between mile markers 222 and 240.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3599 9584 3611 9601 3627 9582 3618 9565
TIME...MOT...LOC 2230Z 220DEG 10KT 3611 9587

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:17 PM CDTSpecial Weather StatementTSACreek13 min
Aug 21, 8:36 PM CDTSpecial Weather StatementTSACreek24 min
Aug 21, 9:00 PM CDTSpecial Weather StatementTSACreek, Tulsa45 min
Aug 21, 9:49 PM CDTSpecial Weather StatementTSAMuskogee26 min
Aug 21, 9:52 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Aug 21, 10:16 PM CDTAreal Flood AdvisoryTSAMuskogee, Okmulgee, Wagoner3 hr
Aug 21, 10:16 PM CDTSpecial Weather StatementTSAMuskogee, Okmulgee14 min
Aug 21, 10:30 PM CDTSpecial Weather StatementTSAMuskogee, Okmulgee30 min
Aug 21, 11:02 PM CDTSpecial Weather StatementTSAMuskogee28 min
Aug 22, 2:22 AM CDTExcessive Heat WarningTSARogers, Tulsa, Wagoner18 hr
Aug 22, 2:44 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more29 hr
Aug 22, 4:43 PM CDTSpecial Weather StatementTSAPawnee47 min
Aug 22, 4:43 PM CDTSpecial Weather StatementTSAMuskogee32 min
Aug 22, 5:45 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa19 min
Aug 22, 5:56 PM CDTSpecial Weather StatementTSATulsa34 min
Aug 22, 6:23 PM CDTSpecial Weather StatementTSAHaskell37 min
Aug 22, 5:48 PM CDTSpecial Weather StatementTSACarroll27 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.